Announcement

Collapse
No announcement yet.

Did I cause this? Antihistamines, Antidepressants and brain zaps

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Beemer
    replied
    I too questioned where from and how did I get this.
    My whole life has been round staying fit, from army sports to teaching fitness in civilian life. Why me?
    My professor says that strangely enough its the fit people that generally get MND.
    I can only be thankful that currently only my arms are badly affected and I can still walk and my breathing and swallowing is good.
    Tougher times to come no doubt though.

    Leave a comment:


  • nunhead_man
    replied
    Hi Sparkle

    Welcome to the forum.

    I'm not sure I can add much to the above except that I hope you have support in the way that you need it?

    Do ask here if you think we might be able to help you find help?

    Leave a comment:


  • Hayls
    replied
    My MND was bulbar onset, it was very scary, is your breathing affected? I’m having all fluids and nutrition and medication via a feeding tube, no vocal ability but my breathing muscles are currently unaffected so because my specialist has already prepared me before it became too serious and has helped me keep hydrated and the right nutrition and the medication when I need anything, My right arm is severally affected and and my right leg and now my left arm is affected, is hard to keep positive but definitely ask your MND specialist about a PEG and speech and language team for nutrition, hydration and any communication needs, we are in this together, if we can point you in the right direction, we will try our best, keep strong xx

    Leave a comment:


  • Sparkles84
    replied
    Hi everyone

    Thank you for replying. I'm just waiting for neuro to confirm diagnosis with emg. I'm in a bad way and my throat muscles are not working well. My limbs are affected but most of my severe symptoms are bulbar. Face, tongue throat ect and it's getting worse by the day. I got sick with a chronic debilitating inner ear disorder in 2004 and the stress has been constant since then so I wouldn't be surprised if that helped things along. This is an awful disease and I hope they put more money and effort into finding out what causes it and a cure. Hope you are all doing ok..ok as you can be x

    Leave a comment:


  • Hayls
    replied
    Sparkle, I also have a theory and many other MND diagnosed think that prolonged stress can trigger the condition but in reality nobody knows for sure, I’ve tried to not think about it, I’m trying to make the most of every day and celebrate good days and accomplishments, stay safe and strong

    Leave a comment:


  • Lynne K
    replied
    Hi Sparkle, welcome. I cannot answer your question. Even researchers aren’t at the point yet to know one way or other. I have a faulty gene, C9ORF72 like a small percentage of MND sufferers . Other faulty genes MND populations have are being found. We hear every now and again. I wouldn’t blame yourself about your MND situation (I’m taking it that this was your eventual diagnosis). You took what you needed to take at those times. Obviously your GP prescribed. Answers to what environmental factors may have a hand in causing this neurological condition may be a long time coming and it’s likely several things contribute.

    How are you doing?
    Lynne

    Leave a comment:


  • Ellie
    replied
    Do you have MND?

    Leave a comment:


  • Did I cause this? Antihistamines, Antidepressants and brain zaps

    Not sure if this is the right place but I figured people might be interested in possible theories as to what causes MND. Looking back I took antihistamines almost every day for 16 years and was on many different antidepressants over the years and now I'm sure all that affected my brain. I was getting brain zaps for many years even when I hadn't had any SSRI meds for years. The zaps were awful and sounded like neurons firing and drs couldn't explain it. Had MRI in 2017 and they couldn't find a cause. Since my motor related symptoms reared their ugly head I haven't had the zaps. Did I cause this with all the medications? I'm sure one day they will find out that taking a lot of antihistamines and antidepressants can cause it. Its devastating enough without thinking I might have done it to myself.
Working...
X